TheCatSite.com › Forums › General Forums › The Cat Lounge › anyone have/deal with....................
New Posts  All Forums:Forum Nav:

anyone have/deal with....................

post #1 of 10
Thread Starter 
Hypothyroidism? The reason I ask, is because I have it.
I went to the ER for left arm numbness,chest pain, and a headache.They admitted me for 2 days and 2 nights.After EKGs,chest x-ray,CT Scan w/IV contrast of my brain,blood tests out the butt --one was the enzyme test---Neuroligists coming into speak to me, it was found that I have it.
According to my Dr there, my brain is firing LOTS of commands to my thyroid to kick in and do it's job.But, for some reason, it isn't....it's being lazy.
We've never found out 100% what the cause for the numbness is.Or even when or IF I will ever regain full sensations in my arm.But, with physical therapy in the Hospital and me doing it here at the house, I can now move my left arm.And today, there are some butterfly fluttering feelings in it.So, we are hopeful I will soon be able to feel it again.
Anyways, I am now on Synthyroid (sp) for the rest of my life for it.
Is there anyone here that can lend some advice about it?My Cholestrol was high, not to bad though 212.
So, now I learn to live with taking meds for life.Any helpful info/advice is GREATLY apprecitated right now.
Forgot to add, we thought I had a heart attack/stroke.So, they gave me 3 sprays of Nitro--which did help the chest pain.But, it was determined that I did NOT have a heart attack/storke.
post #2 of 10
Mom and Nana had it. Nana was on the meds for life. Mom's finally leveled out after menapause and didn't need it anymore. I get checked yearly since it runs in the family. I can ask mom for more info tomorrow.

The numbness could be from hyperventilating. That's what I was told when I had an optical migraine than had numbness of my tongue.

I am so glad to hear you are home and it's nothing serious. I was very worried the last 2 days.

post #3 of 10
I also suffer from hypothyroidism. I take 125mcg of Levothyroxine a day for the rest of my life. I probably had it for a long time before I knew about it though. My hair was getting quite thin, I had gained a lot of weight and my skin was horrible, dry and flaky! I felt utterly and completely exhausted ALL the time, no matter how much sleep I got.

Since beginning the Levothyroxine, I feel a lot better. Just remember to take it at around the same time each day (I take mine first thing when I get up) and it is better to take it in the morning if you are a day-person. It peps me up a lot.

At first, the dose might not be quite right but stick with it. You'll know when the dose is too high by the racing of your heart and the horrible headaches you will have. Hope that doesn't happen to you.
post #4 of 10
I'm hypothyroid, too. It can happen in middle age, I was told. My mom also has the condition, but she has been that way since her teens. I take a very small dose of Synthroid and it does help.
post #5 of 10
Thread Starter 
Quote:
Originally Posted by gayef View Post
I also suffer from hypothyroidism. I take 125mcg of Levothyroxine a day for the rest of my life. I probably had it for a long time before I knew about it though. My hair was getting quite thin, I had gained a lot of weight and my skin was horrible, dry and flaky! I felt utterly and completely exhausted ALL the time, no matter how much sleep I got.

Since beginning the Levothyroxine, I feel a lot better. Just remember to take it at around the same time each day (I take mine first thing when I get up) and it is better to take it in the morning if you are a day-person. It peps me up a lot.

At first, the dose might not be quite right but stick with it. You'll know when the dose is too high by the racing of your heart and the horrible headaches you will have. Hope that doesn't happen to you.
oh, my skin is terrible also.So dry and flakey.I have zero energy.I could lay around 24/7 and be content with it.
I take mine at 6:30 in the morning.I have to take it 30 min to an hour in the morning before I eat breakfast.
I hope I get my energy back soon.As for the weight, I have gained alot since my Hysterectomy.So, it would be nice if I can loose some.

M, I am sorry to worry you. there was no way to get in touch with you.
post #6 of 10
Hypothyroidism is common. I have Hashimotos thyroiditis, which is cause by anti-thyroid peroxidase antibodies. Big name, but it can be diagnosed by a simple bloodtest. Hashimotos is an autoimmune disease but hypothyroidism can be cause by many other things as well.

Taking Synthroid daily is not a bad thing. Hopefully your doctors told you the basics. My primary care doctor was not educated enough in endocrinology to know the particulars but my Endocrinologist said the following.

Always stay with the same brand of replacement hormone. Each brand is a little different and if you change brands you can have real difficulty in staying regulated. So if you started on Synthroid stay on Synthroid..no substitutions.

If you start on a particular generic by a specific company then stay on that particular brand.

Also Thyroid medication should be taken on an empty stomach and NOT with milk or with any other vitamins that containcalcium or iron. Calcium and iron both interfere with thyroxine absorption.

You will need to have your blood monitored for the rest of your life. I get mine test about every nine months because I seem to need a dose adjustment that frequently. Other people can go longer.

When first getting regulated you will probably need to be tested more frequently. It generally takes a minimum of 4-6 weeks for levels to stabilize after a dosage change.

You don't want to be over or under medicated, both situations have their own dangers and problems.

I honestly don't think the hypothyroidism is related to your other issues, but the thyroid is an important regulator of many metabolic functions so it is possible.

I know how scary it is to not understand why things are happening. Especially something so serious as lost of feeling in a limb! It sounds like they ruled out all the most life threatening causes like stroke, heart attack, or other vascular disorder so that is good. that everything resolves soon.
post #7 of 10
I am hypothyroid and have Hashimoto's Thyroiditis. Over eight years I tried Synthyroid, Levoxyl, and Levothyroid, which are all synthetic T4 thyroid replacements. I became very ill, my symptoms became worse.

The synthetics work on the assumption that the body will convert some of the T4 into another thyroid hormone called T-3. Unfortunately, some of our bodies don't do this.

The only thing that helped me was desiccated thyroid, which contains both T4 and T3. I started feeling better about three days after begining on the desiccated thyroid. Over one year I gradually lost the 30 pounds I had accumulated over eight years without changing anything else.

http://www.altsupportthyroid.org/dt.php

There is a synthetic T-3 called Cytomel I believe, but I'll never go back to the synthetics.

I wish you well and let us know how it goes.
post #8 of 10
Thread Starter 
thank you very much.
post #9 of 10
I hope you get better soon, Tammy
post #10 of 10
Thread Starter 
Quote:
Originally Posted by LSULOVER View Post
I hope you get better soon, Tammy
thanks Bea.
New Posts  All Forums:Forum Nav:
  Return Home
  Back to Forum: The Cat Lounge
TheCatSite.com › Forums › General Forums › The Cat Lounge › anyone have/deal with....................